Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 13, 2013, 10:14 AM CST for Hickman County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2013, 10:14 AM CST (16:14 UTC)
- Expired
- Jan 13, 2013, 10:45 AM CST
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Hickman County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535
WUUS54 KOHX 131614
SVROHX
TNC081-131645-
/O.NEW.KOHX.SV.W.0003.130113T1614Z-130113T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1014 AM CST SUN JAN 13 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1045 AM CST
* AT 1010 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR CENTERVILLE...MOVING NORTHEAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN HICKMAN COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3598 8742 3597 8731 3596 8723 3586 8725
3574 8751 3584 8759
TIME...MOT...LOC 1614Z 232DEG 41KT 3582 8750
$$
FORECASTER:
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 10:03 AM CST, 11 minutes earlier.
Area forecast discussion, Jan 13, 10:03 AM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1003 AM CST SUN JAN 13 2013 .UPDATE... SURFACE FRONT DOWN THROUGH WESTERN KENTUCKY AND THROUGH WESTERN MIDDLE TENNESSEE NEAR TENNESSEE RIVER INTO NORTHEAST MISSISSIPPI NEAR TUPELO. HEAVY RAINS CONTINUE ACROSS WESTERN MIDDLE TENNESSEE AND WILL GRADUALLY TRANSLATE EAST WITH TIME. 50 KNOT...850 MILLIBAR JET CONTINUES TO PUNCH INTO SOUTHWEST MIDDLE TENNESSEE. MESO SCALE LOW AND ASSOCIATED SHORT LINE SEGMENT OF STRONGER STORMS LIFTING NORTHEAST RATHER QUICKLY. BELIEVE ONCE THIS LOW SLIPS FARTHER NORTHEAST WE'LL START TO SEE SOME EASTWARD MOVEMENT IN THE FRONT WITH MUCH COLDER AIR SPILLING INTO WESTERN AREAS. I HAVE TWEAKED TEMPS SINCE THE COLDER AIR IS SLOWER COMING IN THAN WHAT WE HAD IN PREVIOUS FORECAST GRIDS. SHOULD SEE TEMPS PLUNGE OVER WESTERN AREAS AS WE GET CLOSER TO NOON. BOYD && .PREV DISCUSSION... /ISSUED 907 AM CST SUN JAN 13 2013/ MESOSCALE UPDATE... FRONTAL BOUNDARY WITH INVERTED TROUGH DRAPED DOWN THROUGH WESTERN MIDDLE TENNESSEE NEAR THE TENNESSEE RIVER AT 15Z. 55 KNOT 850 MILLIBAR JET PUNCHING INTO SOUTHWEST MIDDLE TENNESSEE HAS ENHANCED EMBEDDED STORMS ALONG THE TENNESSEE RIVER WITH OCCASIONAL BOWING NOTED. ISSUED A SIGNIFICANT WEATHER ADVISORY A FEW MINUTES AGO FOR THIS AREA FOR 45 TO 50 MPH GUSTS. STORMS ARE MOVING NORTHEAST AT 50 MPH. WITH WET GROUND SHALLOW ROOTED TREES WILL BE EASIER UPROOTED. HEAVY RAIN EVENT UNDERWAY FOR THE MID STATE WITH FLASH FLOOD WARNINGS CURRENTLY IN EFFECT FOR AREAS GENERALLY WEST OF INTERSTATE 65...EXCEPT FOR SOUTHERN TIER OF COUNTIES. HEAVY RAINS WILL SPREAD EAST DURING THE COURSE OF THE DAY FOLLOWED BY MUCH COLDER TEMPERATURES. TEMPS ARE ALREADY IN THE 40S IN WEST TENNESSEE BEHIND THE FRONT. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 01
Hazardous weather outlook, Jan 13, 5:00 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CST SUN JAN 13 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-141100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CST SUN JAN 13 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG AN APPROACHING COLD FRONT WILL BRING INTENSE RAINFALL RATES AT TIMES THROUGH LATE TONIGHT. RAINFALL AMOUNTS WILL TOTAL ONE TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS OF THREE INCHES POSSIBLE. THIS MUCH RAINFALL WILL LEAD TO RAPID RISES ON SMALLER CREEKS AND STREAMS... AS WELL AS PRODUCE ISOLATED FLASH FLOODING IN URBAN AREAS. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 31
In the hours before
Special weather statement, Jan 13, 8:52 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
852 AM CST SUN JAN 13 2013
TNZ022-024-056-057-131530-
BENTON-HICKMAN-HUMPHREYS-PERRY-
852 AM CST SUN JAN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HICKMAN...HUMPHREYS AND
PERRY COUNTIES...
AT 843 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF PARSONS...OR 15 MILES
NORTHWEST OF LINDEN...MOVING NORTHEAST AT 50 MPH.
BRIEF WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE WITH THIS STORM...WHICH
WILL BE STRONG ENOUGH TO DOWN SHALLOW ROOTED TREES. IN FACT...RECENT
RAINS...WHICH HAVE SATURATED THE GROUNDS...WILL MAKE SOME TREES MORE
VULNERABLE TO BEING UPROOTED.
LAT...LON 3624 8789 3624 8785 3602 8755 3599 8753
3599 8750 3558 8802 3565 8804 3569 8802
3572 8804 3576 8799 3581 8798 3581 8802
3584 8804 3584 8807 3588 8808
19Special weather statement, Jan 13, 10:07 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 AM CST SUN JAN 13 2013
TNZ006-007-025-026-131700-
CHEATHAM-DICKSON-MONTGOMERY-ROBERTSON-
1007 AM CST SUN JAN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...MONTGOMERY
AND ROBERTSON COUNTIES...
AT 958 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SLOW MOVING BAND OF THUNDERSTORMS...SOME STRONG...COVERING PARTS
OF EASTERN MONTGOMERY...WESTERN ROBERTSON...NORTHWESTERN CHEATHAM...
AND NORTHERN AND WESTERN PARTS OF DICKSON COUNTY.
BRIEF WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS...WHICH
WILL BE STRONG ENOUGH TO DOWN SHALLOW ROOTED TREES. IN FACT...RECENT
RAINS...WHICH HAVE SATURATED THE GROUNDS...WILL MAKE SOME TREES MORE
VULNERABLE TO BEING UPROOTED. IN ADDITION TO STRONG WIND GUSTS...SOME
OF THESE STORMS MAY PRODUCE HAIL TO DIME SIZE.
LAT...LON 3664 8677 3597 8727 3600 8754 3620 8755
3624 8753 3625 8753 3625 8752 3632 8751
3663 8717
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 5:14 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 4 more | 6 hr |
| Jan 13, 8:50 AM CST | Flash Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Houston, Humphreys and 3 more | 6 hr |
| Jan 13, 8:52 AM CST | Special Weather Statement | OHX | Humphreys | 38 min |
| Jan 13, 9:30 AM CST | Severe Thunderstorm Warning | OHX | Perry | 45 min |
| Jan 13, 9:51 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 24 min |
| Jan 13, 10:07 AM CST | Special Weather Statement | OHX | Cheatham, Dickson, Robertson | 53 min |
| Jan 13, 10:45 AM CST | Special Weather Statement | OHX | Cheatham, Davidson, Hickman, Robertson, Williamson | 60 min |
| Jan 13, 10:50 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Perry and 1 more | 4 hr |
| Jan 13, 10:55 AM CST | Flash Flood Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Williamson, Wilson | 4 hr |
| Jan 13, 11:26 AM CST | Special Weather Statement | OHX | Davidson, Sumner | 49 min |
| Jan 13, 12:23 PM CST | Special Weather Statement | OHX | Macon, Trousdale | 37 min |
| Jan 13, 12:55 PM CST | River Flood Advisory | OHX | Cheatham | 36 hr |
| Jan 13, 1:16 PM CST | Special Weather Statement | OHX | Davidson, Williamson | 44 min |
| Jan 13, 1:40 PM CST | Special Weather Statement | OHX | Davidson, Macon, Sumner, Trousdale | 35 min |
| Jan 13, 1:49 PM CST | River Flood Advisory | OHX | Davidson | 36 hr |
| Jan 13, 1:58 PM CST | River Flood Advisory | OHX | Perry | 36 hr |
| Jan 13, 2:02 PM CST | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 28 min |
| Jan 13, 2:22 PM CST | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith, Trousdale | 38 min |
| Jan 13, 3:01 PM CST | Special Weather Statement | OHX | Bedford, Davidson, Giles, Lawrence, Marshall, Maury and 3 more | 44 min |
| Jan 13, 3:06 PM CST | Tornado Warning | OHX | Maury | 24 min |
| Jan 13, 3:18 PM CST | River Flood Advisory | OHX | Montgomery | 48 hr |
| Jan 13, 3:21 PM CST | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 24 min |
| Jan 13, 3:38 PM CST | Areal Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Hickman, Houston and 7 more | 6 hr |
| Jan 13, 3:42 PM CST | Tornado Warning | OHX | Rutherford, Wilson | 33 min |
| Jan 13, 3:43 PM CST | Areal Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Houston, Montgomery and 3 more | 6 hr |
| Jan 13, 3:44 PM CST | Special Weather Statement | OHX | Bedford, Cannon, Giles, Marshall, Rutherford, Wilson | 46 min |
| Jan 13, 4:01 PM CST | River Flood Advisory | OHX | Davidson | 36 hr |
| Jan 13, 4:07 PM CST | Areal Flood Warning | OHX | Cannon, Clay, Jackson, Macon, Rutherford, Smith and 4 more | 3 hr |
| Jan 13, 4:39 PM CST | Special Weather Statement | OHX | Cannon, Clay, Coffee, DeKalb, Grundy, Jackson and 7 more | 51 min |
| Jan 13, 4:40 PM CST | Special Weather Statement | OHX | Cannon, Clay, Coffee, DeKalb, Grundy, Jackson and 7 more | 50 min |
| Jan 13, 5:26 PM CST | Tornado Warning | OHX | Grundy | 34 min |
| Jan 13, 5:27 PM CST | River Flood Warning | OHX | Cheatham | 14 hr |
| Jan 13, 5:30 PM CST | Special Weather Statement | OHX | Cumberland, Fentress, Grundy, Overton, Pickett, Putnam and 3 more | 45 min |
| Jan 13, 5:38 PM CST | River Flood Advisory | OHX | Hickman | 6 days |
| Jan 13, 5:51 PM CST | Areal Flood Advisory | OHX | Cumberland, Fentress, Grundy, Hickman, Overton, Putnam and 5 more | 177 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.